Alert archive / Wisconsin / Snow Advisories in 2007

Snow Advisory 4, NWS Green Bay, WI

February 26, 20075 counties in Wisconsin

NWS Green Bay, WI issued this snow advisory at Feb 26, 2007, 4:32 AM CST for 5 counties in Wisconsin. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 4:32 AM CST (10:32 UTC)
Expired
Feb 26, 2007, 12:00 PM CST
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Florence County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 58 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 261032
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
432 AM CST MON FEB 26 2007

...SNOW WILL CONTINUE ACROSS NORTHEAST WISCONSIN THROUGH MONDAY...

.LOW PRESSURE OVER SOUTHEAST WISCONSIN WILL GRADUALLY WEAKEN AS IT
MOVES SLOWLY INTO CENTRAL LAKE MICHIGAN TODAY. THE LOW WILL
CONTINUE TO BRING LIGHT TO MODERATE SNOW TO THE LAKESHORE
COUNTIES AND FAR NORTHEAST WISCONSIN THIS MORNING. 

ROADS WILL CONTINUE TO BE SNOW COVERED AND SLIPPERY OVER MUCH OF
THE REGION.

WIZ012-013-021-073-074-261800-
/O.CAN.KGRB.WS.W.0002.000000T0000Z-070226T1800Z/
/O.NEW.KGRB.SN.Y.0004.070226T1032Z-070226T1800Z/
FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITY OF...CRIVITZ
432 AM CST MON FEB 26 2007

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED THIS MORNING. ALTHOUGH
WINDS HAVE DIMINISHED...SOME DRIFTING SNOW CAN STILL BE EXPECTED
IN OPEN AREAS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ022-261800-
/O.CON.KGRB.WS.W.0002.000000T0000Z-070226T1800Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
432 AM CST MON FEB 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

MODERATE SNOW WILL CONTINUE THIS MORNING OVER DOOR COUNTY WITH ANOTHER
1 TO 3 INCHES EXPECTED BY MIDDAY. SOME LOCATIONS NEAR THE LAKE MAY
SEE LOCALLY HIGHER AMOUNTS. EAST WINDS GUSTING TO 25 MPH THIS
MORNING WILL CREATE SOME BLOWING AND DRIFTING OF THE SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
IMMINENT. SNOW COVERED ROADS AND POOR VISIBILITY WILL MAKE TRAVEL
HAZARDOUS AT TIMES.

$$

WIZ040-050-261200-
/O.CON.KGRB.WS.W.0002.000000T0000Z-070226T1200Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
432 AM CST MON FEB 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

MODERATE SNOW WILL CONTINUE EARLY THIS MORNING...THEN TAPER OFF AFTER 6
AM. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE EARLY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
IMMINENT. SNOW COVERED ROADS AND POOR VISIBILITY WILL MAKE TRAVEL
HAZARDOUS AT TIMES.

$$
1 follow-up statement
000 
WWUS43 KGRB 261155
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
555 AM CST MON FEB 26 2007

...SNOW WILL CONTINUE ACROSS NORTHEAST WISCONSIN THROUGH MONDAY...

.LOW PRESSURE OVER SOUTHEAST WISCONSIN WILL GRADUALLY WEAKEN AS
IT MOVES SLOWLY INTO CENTRAL LAKE MICHIGAN TODAY. THE LOW WILL
CONTINUE TO BRING LIGHT TO MODERATE SNOW TO NORTHEAST WISCONSIN
THIS MORNING.

ROADS WILL CONTINUE TO BE SNOW COVERED AND SLIPPERY OVER MUCH OF
THE REGION.

WIZ040-050-261800-
/O.EXT.KGRB.WS.W.0002.000000T0000Z-070226T1800Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
555 AM CST MON FEB 26 2007

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST TODAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. 

LOCALLY HEAVY SNOW WILL CONTINUE EARLY THIS MORNING...THEN TAPER
OFF TOWARDS NOON. AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS POSSIBLE
BEFORE TAPERING OFF.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
IMMINENT. SNOW COVERED ROADS AND POOR VISIBILITY WILL MAKE TRAVEL
HAZARDOUS AT TIMES.

$$

WIZ022-261800-
/O.CON.KGRB.WS.W.0002.000000T0000Z-070226T1800Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
555 AM CST MON FEB 26 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 

MODERATE SNOW WILL CONTINUE THIS MORNING OVER DOOR COUNTY WITH
ANOTHER 1 TO 3 INCHES EXPECTED BY MIDDAY. SOME LOCATIONS NEAR THE
LAKE MAY SEE LOCALLY HIGHER AMOUNTS. EAST WINDS GUSTING TO 25 MPH
THIS MORNING WILL CREATE SOME BLOWING AND DRIFTING OF THE SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
IMMINENT. SNOW COVERED ROADS AND POOR VISIBILITY WILL MAKE TRAVEL
HAZARDOUS AT TIMES.

$$

WIZ038-039-261800-
/O.EXA.KGRB.SN.Y.0004.000000T0000Z-070226T1800Z/
OUTAGAMIE-BROWN-
INCLUDING THE CITIES OF...APPLETON...GREEN BAY
555 AM CST MON FEB 26 2007

...SNOW ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

1 TO 3 INCHES OF SNOW IS EXPECTED THIS MORNING BEFORE TAPERING OFF
AROUND NOON. AMOUNTS WILL BE HIGHER IN LOCALIZED HEAVY BANDS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WIZ012-013-021-073-074-261800-
/O.CON.KGRB.SN.Y.0004.000000T0000Z-070226T1800Z/
FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITY OF...CRIVITZ
555 AM CST MON FEB 26 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED THIS MORNING.
ALTHOUGH WINDS HAVE DIMINISHED...SOME DRIFTING SNOW CAN STILL BE
EXPECTED IN OPEN AREAS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Feb 26, 4:30 AM CST, 2 minutes earlier.

Area forecast discussion, Feb 26, 4:30 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CST MON FEB 26 2007

.SHORT TERM...IN PROGRESS

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY
WEAK RIDGE MOVES ACROSS THE AREA TUESDAY NIGHT. ATTENTION THEN
TURNS TO ANOTHER STRONG WINTER STORM THAT IS EXPECTED TO DEVELOP
ACROSS THE PLAINS WEDNESDAY NIGHT...AND SLOWLY WORKS IT WAY INTO
THE GREAT LAKES REGION ON FRIDAY...THEN EAST OF THE AREA SATURDAY.
STILL UNCERTAIN ABOUT THE TRACK OF THE STORM...BUT IT APPEARS THAT
ANOTHER ROUND OF HEAVY SNOW IS POSSIBLE ACROSS PORTIONS OF THE
FORECAST AREA. LIKE THE LAST SYSTEM...THIS SYSTEM WILL MORE THAN
LIKELY COME IN TWO PARTS. WARM ADVECTION PRECIPITATION SHOULD
BREAK OUT WEDNESDAY NIGHT INTO THURSDAY MORNING...THEN MAIN SYSTEM
MOVES IN THE REGION THURSDAY NIGHT AND FRIDAY.

PRECIPITATION TYPE MAY BECOME AN ISSUE ACROSS THE EAST WHERE GFS
DEPICTING 850MB TEMPERATURES WARMING TO 0 C OR EVEN A TAD BIT
WARMER LATE WEDNESDAY NIGHT INTO THURSDAY. DESPITE THIS WARM LAYER
REACHING THE FAR EAST...IT MAY BE NEGATED BY STRONG VERTICAL LIFT.
STILL TOO EARLY TO DETERMINE THIS SCENARIO AND HOW PRECIPITATION
TYPES AND PRECIPITATION TYPES WILL AFFECT SNOWFALL TOTALS ACROSS
THE EAST.

WILL MENTION THIS SYSTEM IN THE HAZARDOUS WEATHER OUTLOOK.

.AVIATION...IFR/MVFR CONDTIONS EXPECTED AT WAUSAU AREA AIRPORTS AND
RHINELANDER OVERNIGHT. VISIBILITIES COULD DROP TO AS LOW AS 1/2 BRIEFLY
IN SNOW WITH CIGS DOWN TO AROUND 5 HUNDRED FEET. GREEN BAY SHOULD BE IFR
 ALL NIGHT. VSYBYS COULD BE BRIEFLY DOWN TO AIRPORT MINIMUMS IN HEAVY
SNOW BANDS BUT EXPECT CIGS TO STAY SAFEKY ABOVE AIRPORT MINIMUMS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL 6 AM EARLY THIS MORNING
WIZ040-050-

SNOW ADVISORY UNTIL NOON TODAY
WIZ012-013-021-073-074-

WINTER STORM WARNING UNTIL NOON TODAY
WIZ022-
&&

TE/ECKBERG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 25, 6:15 AM CST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
615 AM CST SUN FEB 25 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261215-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
615 AM CST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNINGS ARE IN EFFECT FOR MOST OF CENTRAL AND NORTHEAST
WISCONSIN. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR VILAS
COUNTY.

MODERATE TO HEAVY SNOW WILL CONTINUE INTO TODAY...DIMINISHING TONIGHT.
STORM TOTALS OF 8 TO 12 INCHES...LOCALLY MORE...ARE EXPECTED
SOUTH OF A LINE FROM TOMAHAWK TO IRON MOUNTAIN...WITH 6 TO 8 INCHES
NORTH.  STRONG...GUSTY EAST WINDS WILL MAKE FOR CONSIDERABLE BLOWING AND
DRIFTING OF THE SNOW WITH NEAR BLIZZARD CONDITIONS THOUGH THIS MORNING.
TRAVEL IS HAZARDOUS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW INCHES OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED ACROSS PORTIONS
OF NORTHEAST WISCONSIN WITH LAKE EFFECT SNOW SHOWERS MONDAY AND MONDAY
NIGHT. IN ADDITION...GUSTY NORTHEAST WINDS WILL CAUSE BLOWING AND
DRIFTING OF SNOW WHICH COULD MAKE TRAVEL HAZARDOUS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-564-261215-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
615 AM CST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT THROUGH TONIGHT. IN ADDITION THE STRONG EAST
WINDS WILL CAUSE THE BUILD UP OF ICE ALONG THE LAKE MICHIGAN SHORELINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED MONDAY AND AGAIN
WEDNESDAY NIGHT AND THURSDAY.

TE/KURIMSKI
WEATHER.GOV/GREENBAY

Nearby

Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.